Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 48, NWS Lincoln, IL

May 3, 2019Menard County, Illinois

NWS Lincoln, IL issued this river flood warning at May 3, 2019, 4:12 PM CDT for Menard County, Illinois. It took effect at May 3, 2019, 8:30 PM CDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2019, 4:12 PM CDT (21:12 UTC)
In effect from
May 3, 2019, 8:30 PM CDT
Expired
May 4, 2019, 9:40 PM CDT
In force
25 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Menard County, IL

The radar

The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Petersburg (PETI2).

Action stage
18 ft
Minor stage
23 ft
Moderate stage
24 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05578000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

090 
WGUS43 KILX 032112
FLWILX


Flood Warning
National Weather Service Lincoln IL
412 PM CDT Fri May 3 2019

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Sangamon River at Petersburg affecting Menard County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC129-041111-
/O.NEW.KILX.FL.W.0048.190504T0130Z-190505T1400Z/
/PETI2.1.ER.190504T0130Z.190504T0600Z.190505T0800Z.NO/
412 PM CDT Fri May 3 2019

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Sangamon River at Petersburg.
* From this evening until Sunday morning.
* At 315 PM Friday the stage was 22.6 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 23.3 feet by early tomorrow morning.The river will 
  fall below flood stage by early Sunday morning.
* Impact...At 23.0 feet...Extensive agricultural and lowland flooding 
  occurs.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Sangamon River
 Petersburg        23  22.6 Fri 3 PM    23.3   22.8   21.6


&&

LAT...LON 4012 8988 4012 8978 4001 8979 3990 8972
      3990 8982 4000 8989             

$$

EJL
3 follow-up statements
815 
WGUS83 KILX 040136
FLSILX

Flood Statement
National Weather Service Lincoln IL
836 PM CDT Fri May 3 2019

...The Flood Warning continues for the following river in Illinois...

  Sangamon River at Monticello affecting Piatt County
  Sangamon River at Petersburg affecting Menard County
  Sangamon River near Oakford affecting Cass...Mason and Menard 
  Counties
  Sangamon River near Chandlerville affecting Cass and Mason Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC147-041536-
/O.EXT.KILX.FL.W.0042.000000T0000Z-190507T1800Z/
/MNTI2.1.ER.190502T1300Z.190504T0600Z.190507T1200Z.NO/
836 PM CDT Fri May 3 2019

The Flood Warning continues for
  The Sangamon River at Monticello. 
* Until Tuesday afternoon.
* At 730 PM Friday the stage was 15.9 feet.
* Flood stage is 13 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.0 feet by 
  early tomorrow morning. The river will fall below flood stage 
  Tuesday morning.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Sangamon River
 Monticello        13  15.9 Fri 7 PM    16.0   15.0   13.9

&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

ILC129-041536-
/O.EXT.KILX.FL.W.0048.000000T0000Z-190505T0600Z/
/PETI2.1.ER.190504T0356Z.190504T1200Z.190505T0000Z.NO/
836 PM CDT Fri May 3 2019

The Flood Warning continues for
  The Sangamon River at Petersburg. 
* Until late Saturday night.
* At 815 PM Friday the stage was 22.9 feet.
* Flood stage is 23 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 23.3 feet by tomorrow morning. The river will fall below 
  flood stage by tomorrow evening.
* Impact...At 23 feet...Extensive agricultural and lowland flooding 
  occurs.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Sangamon River
 Petersburg        23  22.9 Fri 8 PM    23.3   22.4   20.9

&&

LAT...LON 4012 8988 4012 8978 4001 8979 3990 8972
      3990 8982 4000 8989             

$$

ILC017-125-129-041536-
/O.EXT.KILX.FL.W.0045.000000T0000Z-190508T0600Z/
/OKFI2.2.ER.190502T0400Z.190504T1800Z.190508T0000Z.NO/
836 PM CDT Fri May 3 2019

The Flood Warning continues for
  The Sangamon River near Oakford. 
* Until late Tuesday night.
* At 745 PM Friday the stage was 474.1 feet.
* Flood stage is 471 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 474.3 feet by 
  tomorrow afternoon. The river will fall below flood stage Tuesday 
  evening.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Sangamon River
 Oakford           471  474.1 Fri 8 PM   474.2  474.0  473.0


&&

LAT...LON 4016 8982 4009 8982 4009 8997 4006 9002
      4013 9007 4016 8999             

$$

ILC017-125-041536-
/O.EXT.KILX.FL.W.0046.000000T0000Z-190509T1630Z/
/CDLI2.2.ER.190501T2215Z.190504T1200Z.190509T1030Z.NO/
836 PM CDT Fri May 3 2019

The Flood Warning continues for
  The Sangamon River near Chandlerville. 
* Until Thursday morning.
* At 8 PM Friday the stage was 460.8 feet.
* Flood stage is 456.6 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 461.1 feet by 
  tomorrow morning. The river will fall below flood stage early 
  Thursday morning.
* Impact...At 461 feet...Water overtops the South Sangamon West 
  Levee at the pump station.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Sangamon River
 Chandlerville     457  460.8 Fri 8 PM   461.1  460.8  459.9


&&

LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
      4010 9036 4010 9017             

$$

07
308 
WGUS83 KILX 041345
FLSILX


Flood Statement
National Weather Service Lincoln IL
845 AM CDT Sat May 4 2019

...The Flood Warning continues for the following river in Illinois...

  Sangamon River at Petersburg affecting Menard County
  Sangamon River near Oakford affecting Cass...Mason and Menard 
  Counties
  Sangamon River near Chandlerville affecting Cass and Mason Counties
  Sangamon River at Monticello affecting Piatt County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC147-050345-
/O.CON.KILX.FL.W.0042.000000T0000Z-190507T1800Z/
/MNTI2.1.ER.190502T1300Z.190504T0300Z.190507T1200Z.NO/
845 AM CDT Sat May 4 2019

The Flood Warning continues for
  The Sangamon River at Monticello. 
* Until Tuesday afternoon.
* At  730 AM Saturday the stage was 15.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday morning.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Sangamon River
 Monticello        13  15.7 Sat 7 AM    14.8   13.7   13.0


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

ILC129-050345-
/O.EXT.KILX.FL.W.0048.000000T0000Z-190505T1200Z/
/PETI2.1.ER.190504T0325Z.190504T1800Z.190505T0600Z.NO/
845 AM CDT Sat May 4 2019

The Flood Warning continues for
  The Sangamon River at Petersburg. 
* Until Sunday morning.
* At  815 AM Saturday the stage was 23.2 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 23.0 feet...Extensive agricultural and lowland flooding 
  occurs.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Sangamon River
 Petersburg        23  23.2 Sat 8 AM    22.7   21.3   20.3


&&

LAT...LON 4012 8988 4012 8978 4001 8979 3990 8972
      3990 8982 4000 8989             

$$

ILC017-125-129-050345-
/O.EXT.KILX.FL.W.0045.000000T0000Z-190508T1800Z/
/OKFI2.2.ER.190502T0400Z.190504T1800Z.190508T1200Z.NO/
845 AM CDT Sat May 4 2019

The Flood Warning continues for
  The Sangamon River near Oakford. 
* Until Wednesday afternoon.
* At  745 AM Saturday the stage was 474.4 feet.
* Flood stage is 471.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 474.5 feet by 
  this afternoon. The river will fall below flood stage Wednesday 
  morning.
* Impact...At 476.3 feet...Water overtops the South Sangamon East 
  Levee.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Sangamon River
 Oakford           471  474.4 Sat 8 AM   474.3  473.3  472.2


&&

LAT...LON 4016 8982 4009 8982 4009 8997 4006 9002
      4013 9007 4016 8999             

$$

ILC017-125-050345-
/O.EXT.KILX.FL.W.0046.000000T0000Z-190509T1648Z/
/CDLI2.2.ER.190501T2215Z.190504T1800Z.190509T1048Z.NO/
845 AM CDT Sat May 4 2019

The Flood Warning continues for
  The Sangamon River near Chandlerville. 
* Until Thursday morning.
* At  800 AM Saturday the stage was 461.0 feet.
* Flood stage is 456.6 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 461.1 feet by 
  this afternoon. The river will fall below flood stage early 
  Thursday morning.
* Impact...At 461.0 feet...Water overtops the South Sangamon West 
  Levee at the pump station.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Sangamon River
 Chandlerville     457  461.0 Sat 8 AM   461.0  460.2  459.2


&&

LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
      4010 9036 4010 9017             

$$

25
204 
WGUS83 KILX 050240
FLSILX


Flood Statement
National Weather Service Lincoln IL
940 PM CDT Sat May 4 2019

...The Flood Warning is cancelled for the following river in 
Illinois...

  Sangamon River at Petersburg affecting Menard County

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC129-050310-
/O.CAN.KILX.FL.W.0048.000000T0000Z-190505T1200Z/
/PETI2.1.ER.190504T0325Z.190504T1200Z.190504T2315Z.NO/
940 PM CDT Sat May 4 2019

The Flood Warning is cancelled for
  The Sangamon River at Petersburg.
* At 915 PM Saturday the stage was 22.9 feet.
* Flood stage is 23.0 feet.
* Fell below flood stage at  615 PM Saturday.
* Forecast...The river will continue to fall to 21.3 feet by Monday 
  morning.


&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Sangamon River
 Petersburg        23  22.9 Sat 9 PM    22.5   21.3   20.3


&&

LAT...LON 4012 8988 4012 8978 4001 8979 3990 8972
      3990 8982 4000 8989             

$$

EJL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 3, 3:50 PM CDT, 22 minutes earlier.

Area forecast discussion, May 3, 3:50 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
350 PM CDT Fri May 3 2019

.SHORT TERM...(This evening through Saturday)
ISSUED AT 321 PM CDT Fri May 3 2019

A couple challenges with the forecast for tonight, as models once
again shifted the core of rainfall south along the Ohio River. And
then the other challenge was the current rain returns on radar in
northwest Illinois.

Returns are showing up and increasing across northwest and western
Illinois. However at this time, most of this appears to be virga
not reaching the ground. This is more than likely due to the dry
conditions in the lower atmosphere, as readings indicate a 10
degree temp-dewpoint spread. These will continue to track towards
the northeast over the afternoon and evening, although no
significant rain is expect, a sprinkle or light rain shower could
be possible along and north of a Springfield to Bloomington line.
Once this portion moves out this evening, dry weather will return
and hold in place across the northern CWA overnight and Saturday.

The next weather system to approach the region is currently
tracking eastward through the southern Plains. High-res models
indicate this will reach the Mississippi-Ohio River Valley region
after 06z. The main core will remain south of the area, along the
Ohio River Valley and north central Kentucky. A weak high pressure
system will slide into northern Illinois tonight, keeping rainfall
at bay to the south. Some stray showers will be possible along
and south of I-72 this evening, however the heaviest rainfall will
occur along and south of I-70. This system is forecast to drop
about another 0.25-0.50 inches of precipitation, keeping soils
saturated.

This system moves out Saturday morning, and drier weather arrives
and appears to linger through the weekend. Clouds will continue to
hold in place overnight, before a slow start to diminishing
through Saturday.

With some clearing in the far northwest overnight, light fog or
low stratus clouds could develop early Saturday morning...this
will be monitored by the night shift.

&&

.LONG TERM...(Saturday night through Friday)
ISSUED AT 321 PM CDT Fri May 3 2019

High pressure will dominate the weather throughout the weekend,
before another round of disturbances and waves returns to the
Midwest next week.

A large-scale Low pressure system in Canada, which has been the
driving force the past couple of days, will shift to the east,
allowing for High pressure to develop across Canada to start next
week. This will hold any weather development to the south in the
US. As these two drive the weather pattern for the US next week, A
Low pressure system will move onshore in the southwest, and linger
in the lower mountains and western Plains for a couple days. This
will allow for numerous waves to ride through the Plains into the
Midwest during the week. The main low will finally eject out
Wednesday, ingesting a large amount of Gulf moisture as it tracks
through the southern Plains. This will ride upstream along the
Ohio River Valley, just like the last few days, bringing yet
another large amount of precipitation during mid-week. Current
precip totals for mid-week look to be in the 1.25-2.25 inch range.
Unfortunately, rivers and streams will not have much of a break,
creating more flooding and elevated water conditions around the
region.

The only bright side to this situation is that temperatures will
remain near normal for this time of year, with highs in the 60s
and 70s through the week. Lows will also remain just above normal
in the 50s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1244 PM CDT Fri May 3 2019

Finally a dry day around the region, however, clouds will continue
to impact terminals during the period. MVFR conditions will
prevail at the start of the TAF, as high clouds move overhead,
blocking any chance of sun to disperse the low clouds. As the
afternoon progresses, ceilings will lift into VFR by 00z. As the
next system approaches from the southwest, ceilings will begin to
fall again overnight, near 10z, into the MVFR range...with some
sites forecast to fall to the upper IFR limit. Models hint at the
development of low clouds overnight, with the chance for BR or FG
early morning. Confidence in FG development is currently low, as
skies do not appear to clear out, so more likely a low stratus
event with BR and reduced visby's. Ceilings will then begin
lifting and dissipating toward 18z Saturday, as higher pressure
begins to dominate the weather pattern.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM...Baker
AVIATION...Baker
Hazardous weather outlook, May 3, 3:28 PM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
328 PM CDT Fri May 3 2019

ILZ027>031-036-037-040-041-047>050-041300-
Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler-
Scott-Stark-Tazewell-Woodford-
328 PM CDT Fri May 3 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Flooding will continue along the Illinois, Sangamon, Mackinaw,
and Spoon Rivers.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

There will be periods of thunderstorms Monday through Thursday.
Some storms may have locally heavy rain.

Major flooding is expected to develop along much of the Illinois
River in central Illinois over the weekend and persist through
next week. Moderate flooding is expected to continue into early
next week along portions of the lower Sangamon River. Moderate
flooding will continue through late this weekend for portions of
the Mackinaw River and Spoon River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-051>057-061-041300-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
McLean-Moultrie-Piatt-Sangamon-Shelby-Vermilion-
328 PM CDT Fri May 3 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Flooding will continue along the Sangamon River.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

There will be periods of thunderstorms Monday through Thursday.
Some storms may have locally heavy rain.

Minor flooding will continue along the Sangamon River near
Monticello into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-041300-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
328 PM CDT Fri May 3 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

A few isolated thundertorms are expected tonight.

Flooding will continue along the Wabash River.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

There will be periods of thunderstorms Monday through Thursday.
Some storms may have locally heavy rain.

Minor flooding is expected along the Little Wabash Rivers this
weekend, and will continue along the Wabash River for several
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Goetsch

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:16 PM CDTFlash Flood WatchILXSangamon4 hr

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.